Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 96, NWS Des Moines, IA

July 17, 20164 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 17, 2016, 10:42 AM CDT for 4 counties in Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2016, 10:42 AM CDT (15:42 UTC)
Expired
Jul 17, 2016, 11:13 AM CDT
In force
31 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, IA, Humboldt County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WUUS53 KDMX 171542
SVRDMX
IAC079-091-187-197-171630-
/O.NEW.KDMX.SV.W.0096.160717T1542Z-160717T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1042 AM CDT SUN JUL 17 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
  NORTHERN HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1130 AM CDT

* AT 1042 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAGLE
  GROVE...OR 10 MILES WEST OF CLARION...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FORT DODGE...WEBSTER CITY...CLARION...EAGLE GROVE...BELMOND...ELM
  LAKE...BIG WALL LAKE...GOLDFIELD...BADGER...DOWS...WILLIAMS...
  BLAIRSBURG...THOR...VINCENT...WOOLSTOCK...ROWAN...GALT...CLARION
  MUNICIPAL AIRPORT...EAGLE GROVE MUNICIPAL AIRPORT AND SPORTSMAN
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4246 9350 4250 9415 4278 9410 4287 9350
TIME...MOT...LOC 1542Z 264DEG 31KT 4270 9392 

HAIL...1.00IN
WIND...60MPH
 
$$

DONAVON
3 follow-up statements
195 
WWUS53 KDMX 171554
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1054 AM CDT SUN JUL 17 2016

IAC091-187-171604-
/O.CAN.KDMX.SV.W.0096.000000T0000Z-160717T1630Z/
WEBSTER IA-HUMBOLDT IA-
1054 AM CDT SUN JUL 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER AND
SOUTHEASTERN HUMBOLDT COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4249 9350 4259 9397 4280 9396 4287 9350
TIME...MOT...LOC 1554Z 264DEG 49KT 4271 9367 

$$

IAC079-197-171630-
/O.CON.KDMX.SV.W.0096.000000T0000Z-160717T1630Z/
HAMILTON IA-WRIGHT IA-
1054 AM CDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHEASTERN HAMILTON AND WRIGHT COUNTIES...

AT 1054 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLARION...
MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLARION...EAGLE GROVE...BELMOND...ELM LAKE...BIG WALL LAKE...
GOLDFIELD...DOWS...WILLIAMS...WOOLSTOCK...ROWAN...GALT...CLARION
MUNICIPAL AIRPORT...EAGLE GROVE MUNICIPAL AIRPORT...SPORTSMAN PARK
AND BELMOND MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4249 9350 4259 9397 4280 9396 4287 9350
TIME...MOT...LOC 1554Z 264DEG 49KT 4271 9367 

HAIL...1.00IN
WIND...60MPH
 
$$

DONAVON
579 
WWUS53 KDMX 171605
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 AM CDT SUN JUL 17 2016

IAC079-197-171630-
/O.CON.KDMX.SV.W.0096.000000T0000Z-160717T1630Z/
HAMILTON IA-WRIGHT IA-
1105 AM CDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHEASTERN HAMILTON AND EASTERN WRIGHT COUNTIES...

AT 1105 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
ELM LAKE...OR 9 MILES EAST OF CLARION...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLARION...BELMOND...ELM LAKE...BIG WALL LAKE...DOWS...ROWAN...GALT
AND BELMOND MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4255 9350 4259 9374 4282 9375 4287 9350
TIME...MOT...LOC 1605Z 264DEG 31KT 4272 9354 

HAIL...1.00IN
WIND...60MPH
 
$$

DONAVON
543 
WWUS53 KDMX 171613
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 AM CDT SUN JUL 17 2016

IAC079-197-171622-
/O.CAN.KDMX.SV.W.0096.000000T0000Z-160717T1630Z/
HAMILTON IA-WRIGHT IA-
1113 AM CDT SUN JUL 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON AND
EASTERN WRIGHT COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4255 9350 4259 9374 4282 9375 4287 9350
TIME...MOT...LOC 1610Z 264DEG 31KT 4273 9345 

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:59 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 17, 6:59 AM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
659 AM CDT Sun Jul 17 2016

...Updated Aviation Discussion...

.SHORT TERM.../Today through Monday/
Issued at 437 AM CDT Sun Jul 17 2016

Boundary looks to stall across southern Iowa into northern
Missouri with another shortwave to quickly move across the state
this evening. The southern and eastern sections of the forecast
area will be the focus for severe weather potential this afternoon
into the evening. With the current line of storms likely to clear
the forecast area by around 12-14z this morning, this should allow
enough time for the atmosphere to destabilize somewhat by this
afternoon. However, still concerned about leftover convective
cloud cover to linger for better part of the day and inhibit the
significant instability. Certainly conditional on how widespread
severe storms become late this afternoon into the evening,
especially with the timing of the shortwave coming across between
21z and 03z Monday. Decent shear available over southern and
eastern portions of Iowa, with the 0-6km bulk shear ranging from
30- 45 knots and 0-1km bulk shear ranging from 20-25 knots. BUFR
soundings depict LCL heights around 1500 feet this afternoon with
some veering through the profiles from Des Moines to Waterloo
southeast towards Ottumwa. Cannot rule out the potential for
damaging wind threat and for a brief stint of large hail before
the storms congeal into a line by the early evening.

.LONG TERM.../Monday Night through Saturday/ Issued at 437 AM CDT
Sun Jul 17 2016

Monday night into Tuesday...large upper level ridge remains in place
over south-central CONUS with a strong shortwave trough embedded in
the 500mb flow to move across the state between 06z to 18z Tuesday.
Main focus again looks to be heavy rain over the northern half of
the state. Strong theta-E advection an deep moisture convergence
oriented from northwest to southeast Iowa between 06z-12z Tuesday.
Warm layer cloud depths in the 14,000-14,500 feet range with PWATs
ranging from 1.5 to 2.25 inches.

Wednesday through Saturday...hot and humid weather continues to be
well advertised during this period with Thursday likely to be the
hottest day this week. 850mb temperatures warm still warming to +28C
to +30C by Thursday afternoon with good mixing, moist surface dew
points, and plenty of sunshine. Heat index values well into the
100s and possibly near 110 for the Des Moines Metro.

&&

.AVIATION.../For the 12Z TAFS through 12Z Monday morning/
Issued at 658 AM CDT Sun Jul 17 2016

VFR conditions are expected for much of the TAF period with
intermittent MVFR to IFR if a site is impacted by thunderstorms
later today into tonight. Low confidence in timing and thus
mentioning any MVFR/IFR conditions late this afternoon into
tonight.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...None.

&&

SHORT TERM...Podrazik
LONG TERM...Podrazik
AVIATION...Podrazik
Hazardous weather outlook, Jul 17, 5:26 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
526 AM CDT SUN JUL 17 2016

IAZ004>007-015>017-023>028-035>039-181030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
526 AM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
MORE INFORMATION.

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST TODAY INTO THIS
EVENING FOR PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL
ALONG WITH HEAVY RAIN ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT INTO TUESDAY. A
MARGINAL RISK OF SEVERE STORMS IS FORECAST WHERE LARGE HAIL AND
DAMAGING WINDS LOOK TO BE THE MAIN THREAT. HEAVY RAIN IS ALSO
ANTICIPATED WITH THESE STORMS. HOT AND HUMID WEATHER WILL IMPACT
THE STATE FROM WEDNESDAY THROUGH FRIDAY WITH THE HOTTEST DAY
LIKELY TO BE ON THURSDAY. HEAT INDEX VALUES OVER 100 DEGREES ARE
EXPECTED LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED TODAY AND AGAIN LATE MONDAY NIGHT
INTO TUESDAY.

IAZ033-034-044>050-057>062-070>075-081>086-092>097-181030-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
526 AM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS ARE LIKELY
THROUGH THE MORNING HOURS. A SLIGHT RISK OF SEVERE STORMS IS
FORECAST FOR LATER TODAY INTO TONIGHT FOR DAMAGING WINDS AND LARGE
HAIL THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT INTO TUESDAY. A
MARGINAL RISK OF SEVERE STORMS IS FORECAST WHERE LARGE HAIL AND
DAMAGING WINDS LOOK TO BE THE MAIN THREAT. HEAVY RAIN IS ALSO
ANTICIPATED WITH THESE STORMS. HOT AND HUMID WEATHER WILL IMPACT
THE STATE FROM WEDNESDAY THROUGH FRIDAY WITH THE HOTTEST DAY
LIKELY TO BE ON THURSDAY. HEAT INDEX VALUES OVER 100 DEGREES ARE
EXPECTED LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED TODAY AND AGAIN LATE MONDAY NIGHT
INTO TUESDAY.

KLP

In the hours before

Special weather statement, Jul 17, 9:01 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
901 AM CDT SUN JUL 17 2016

IAZ082-083-093-094-171500-
DECATUR IA-UNION IA-RINGGOLD IA-CLARKE IA-
901 AM CDT SUN JUL 17 2016

...AREA OF STORMS MAY PRODUCE DIME SIZE HAIL...

AT 901 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF SUN VALLEY LAKE...OR 11 MILES SOUTHEAST OF
CRESTON...MOVING EAST AT 20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTON...SUN VALLEY LAKE...AFTON...MURRAY...LORIMOR...GRAND RIVER...
TINGLEY...ARISPE...SHANNON CITY...THAYER...ELLSTON...BEACONSFIELD AND
MURRAY ROADSIDE REST AREA.

LAT...LON 4081 9432 4114 9436 4114 9387 4079 9386
TIME...MOT...LOC 1401Z 263DEG 17KT 4093 9423

KOTENBERG
Local storm report, Jul 17, 9:07 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 AM     TSTM WND DMG     JEWELL                  42.32N 93.64W
07/17/2016                   HAMILTON           IA   PUBLIC

            TREES AND LARGE BRANCHES DOWN AT JEWELL GOLF
            AND COUNTRY CLUB. REPORT VIA SOCIAL MEDIA. .

&&

CC
Local storm report, Jul 17, 9:11 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
911 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 AM     TSTM WND DMG     GRUNDY CENTER           42.36N 92.77W
07/17/2016                   GRUNDY             IA   PUBLIC

            TREES AND LARGE BRANCHES DOWNED IN TOWN.
            TIME ESTIMATED VIA RADAR. REPORT RECEIVED
            FROM SOCIAL MEDIA.

&&

CC
Local storm report, Jul 17, 9:44 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     HEAVY RAIN       3 SW MURRAY             41.01N 93.99W
07/17/2016  M1.40 INCH       CLARKE             IA   PUBLIC

            1.4 INCHES FELL IN 50 MINUTES.

&&

FAB
Local storm report, Jul 17, 10:14 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR LOCATION
NATIONAL WEATHER SERVICE DES MOINES IA
1014 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     HAIL             HAMPTON                 42.75N 92.98W
07/17/2016  M1.00 INCH       BUTLER             IA   TRAINED SPOTTER

&&

FAB
Local storm report, Jul 17, 10:35 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 AM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HAIL             HAMPTON                 42.75N 93.20W
07/17/2016  M1.00 INCH       FRANKLIN           IA   TRAINED SPOTTER

            .

&&

FAB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:43 PM CDTFlash Flood WatchDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more9 hr
Jul 17, 1:17 AM CDTSpecial Weather StatementDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more58 min
Jul 17, 1:27 AM CDTFlash Flood WarningDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more6 hr
Jul 17, 1:37 AM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth38 min
Jul 17, 2:21 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas30 min
Jul 17, 2:43 AM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Hancock, Humboldt, Kossuth, Pocahontas and 2 more62 min
Jul 17, 3:06 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster39 min
Jul 17, 3:20 AM CDTSevere Thunderstorm WarningDMXBoone, Franklin, Greene, Hamilton, Hardin, Story and 2 more55 min
Jul 17, 4:00 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama45 min
Jul 17, 4:37 AM CDTSpecial Weather StatementDMXDallas, Jasper, Polk, Poweshiek53 min
Jul 17, 7:49 AM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union56 min
Jul 17, 8:49 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie41 min
Jul 17, 9:01 AM CDTSpecial Weather StatementDMXUnion59 min
Jul 17, 9:29 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold46 min
Jul 17, 10:05 AM CDTSevere Thunderstorm WarningDMXButler, Franklin40 min
Jul 17, 11:04 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth57 hr
Jul 17, 11:04 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Wright31 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.